MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 955626
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during continuous renal replacement therapy (crrt) using a prismax machine, a patient experienced a ¿brain air embolism".Subsequently, the patient passed away.The reporter stated the patient "expired of a brain air embolism".It was not reported if an autopsy was performed.No additional information was available.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
H11: the device was not received for evaluation; however, the device was evaluated by an onsite baxter local field service engineer who completed a full system checkout of the prismax machine serial with the completion of a simulated treatment and did not find any issues with the machine.The event history log review showed no keystrokes, programming, or use related events that indicated and/or contributed to the reported issue.A device history review revealed no issues that could have caused or contributed to the reported issue.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.The reported condition was not verified.The cause of the condition could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Based on additional information received, prismax machine was determined not to be a factor in the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PRISMAX MACHINES
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - BROOKLYN PARK
7601 northland drive
n suite 170
minneapolis MN 55428
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20750148
Report Number3003504604-2024-00017
Device Sequence Number12796300
Product Code KDI
UDI-Device Identifier00085412639499
UDI-Public(01)00085412639499(10)102889(17)501231
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K190910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number955626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.
Outcome Attributed to Adverse Event Death;
Patient SexMale